Alert archive / Louisiana / River Flood Warnings in 2014
River Flood Warning 28, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Aug 30, 2014, 9:36 AM CDT for Calcasieu Parish, Louisiana. It took effect at Aug 30, 2014, 10:04 AM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2014, 9:36 AM CDT (14:36 UTC)
- In effect from
- Aug 30, 2014, 10:04 AM CDT
- Expired
- Sep 3, 2014, 7:00 PM CDT
- In force
- 4 days
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 17 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).
- Action stage
- 4 ft
- Minor stage
- 4 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
915 WGUS44 KLCH 301436 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 936 AM CDT SAT AUG 30 2014 ...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY CALCASIEU RIVER NEAR SALT WATER BARRIER LAC019-310436- /O.NEW.KLCH.FL.W.0027.140830T1552Z-140905T0600Z/ /OTBL1.1.ER.140830T1552Z.140901T0000Z.140904T0600Z.NO/ 936 AM CDT SAT AUG 30 2014 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 5:00 AM FRIDAY THE STAGE WAS 2.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 5.0 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING. * IMPACT...AT STAGES NEAR 5.0 FEET...WATER OVER LOWEST PORTIONS OF GOOS FERRY ROAD. CARS SHOULD BE MOVED TO HIGHER GROUND. && LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314 $$ LAC019-310436- /O.NEW.KLCH.FL.W.0028.140830T1504Z-140904T0000Z/ /LCHL1.1.ER.140830T1504Z.140901T0000Z.140903T1200Z.NO/ 936 AM CDT SAT AUG 30 2014 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE CALCASIEU RIVER NEAR SALT WATER BARRIER. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 2:00 AM SATURDAY THE STAGE WAS 3.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * IMPACT...AT STAGES NEAR 4.5 FEET...WATER COVERS PORTIONS OF RIVER ROAD IN NORTH LAKE CHARLES. && LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309 $$
9 follow-up statements
265 WGUS84 KLCH 301710 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1210 PM CDT SAT AUG 30 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA.. CALCASIEU RIVER NEAR SALT WATER BARRIER LAC019-310710- /O.EXT.KLCH.FL.W.0027.000000T0000Z-000000T0000Z/ /OTBL1.1.ER.140830T0505Z.140901T1200Z.000000T0000Z.NO/ 1210 PM CDT SAT AUG 30 2014 ...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 AM SATURDAY THE STAGE WAS 4.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 5.7 FEET BY MONDAY MORNING THEN BEGIN FALLING. * IMPACT...AT STAGES NEAR 5.0 FEET...WATER OVER LOWEST PORTIONS OF GOOS FERRY ROAD. CARS SHOULD BE MOVED TO HIGHER GROUND. && LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314 $$ LAC019-310710- /O.CON.KLCH.FL.W.0028.000000T0000Z-140904T0000Z/ /LCHL1.1.ER.140830T1504Z.140901T0000Z.140903T1200Z.NO/ 1210 PM CDT SAT AUG 30 2014 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR SALT WATER BARRIER. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 2:00 AM SATURDAY THE STAGE WAS 3.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * IMPACT...AT STAGES NEAR 4.5 FEET...WATER COVERS PORTIONS OF RIVER ROAD IN NORTH LAKE CHARLES. && LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309 $$
639 WGUS84 KLCH 301859 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 159 PM CDT SAT AUG 30 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA.. CALCASIEU RIVER AT OLD TOWN BAY CALCASIEU RIVER NEAR SALT WATER BARRIER LAC019-310859- /O.CON.KLCH.FL.W.0027.000000T0000Z-000000T0000Z/ /OTBL1.1.ER.140830T0505Z.140901T1200Z.000000T0000Z.NO/ 159 PM CDT SAT AUG 30 2014 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 AM SATURDAY THE STAGE WAS 4.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 5.7 FEET BY MONDAY MORNING THEN BEGIN FALLING. * IMPACT...AT STAGES NEAR 5.0 FEET...WATER OVER LOWEST PORTIONS OF GOOS FERRY ROAD. CARS SHOULD BE MOVED TO HIGHER GROUND. && LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314 $$ LAC019-310859- /O.CON.KLCH.FL.W.0028.000000T0000Z-140904T0000Z/ /LCHL1.1.ER.140830T1552Z.140831T1200Z.140903T1200Z.NO/ 159 PM CDT SAT AUG 30 2014 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR SALT WATER BARRIER. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 1 PM SATURDAY THE STAGE WAS 4.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER IS FORECAST TO REMAIN NEAR 4.5 THROUGH THE NIGHT. * IMPACT...AT STAGES NEAR 4.5 FEET...WATER COVERS PORTIONS OF RIVER ROAD IN NORTH LAKE CHARLES. && LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309 $$
144 WGUS84 KLCH 302103 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 403 PM CDT SAT AUG 30 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER NEAR SALT WATER BARRIER LAC019-311103- /O.EXT.KLCH.FL.W.0028.000000T0000Z-140905T0000Z/ /LCHL1.1.ER.000000T0000Z.140901T0000Z.140904T1200Z.NO/ 403 PM CDT SAT AUG 30 2014 ...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR SALT WATER BARRIER. * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 1:51 PM SATURDAY THE STAGE WAS 4.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 5.1 FEET BY SUNDAY EVENING AND REMAIN AROUND 5 FEET MONDAY. * IMPACT...AT STAGES NEAR 5.0 FEET...RIVER ROAD IN NORTH LAKE CHARLES AND MIMS ROAD IN WEST LAKE ARE FLOODED. EXTENSIVE MARSHLAND FLOODING WILL OCCUR. && LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309 $$
125 WGUS84 KLCH 310317 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1017 PM CDT SAT AUG 30 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER NEAR SALT WATER BARRIER ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA.. CALCASIEU RIVER AT OLD TOWN BAY LAC019-311716- /O.CON.KLCH.FL.W.0027.000000T0000Z-000000T0000Z/ /OTBL1.1.ER.140830T0505Z.140901T1200Z.000000T0000Z.NO/ 1017 PM CDT SAT AUG 30 2014 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 6:30 PM SATURDAY THE STAGE WAS 4.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 5.7 FEET BY MONDAY MORNING THEN BEGIN FALLING. * IMPACT...AT STAGES NEAR 5.0 FEET...WATER OVER LOWEST PORTIONS OF GOOS FERRY ROAD. CARS SHOULD BE MOVED TO HIGHER GROUND. && LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314 $$ LAC019-311716- /O.EXT.KLCH.FL.W.0028.000000T0000Z-140905T0600Z/ /LCHL1.1.ER.000000T0000Z.140901T1200Z.140904T1800Z.NO/ 1017 PM CDT SAT AUG 30 2014 ...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR SALT WATER BARRIER. * UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:03 PM SATURDAY THE STAGE WAS 4.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. FORECAST...THE RIVER WILL CONTINUE RISING TO 5.0 FEET EARLY MONDAY THEN BEGIN A SLOW FALL. * IMPACT...AT STAGES NEAR 5.0 FEET...RIVER ROAD IN NORTH LAKE CHARLES AND MIMS ROAD IN WEST LAKE ARE FLOODED. EXTENSIVE MARSHLAND FLOODING WILL OCCUR. && LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309 $$
843 WGUS84 KLCH 311533 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1033 AM CDT SUN AUG 31 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER NEAR SALT WATER BARRIER LAC019-010533- /O.EXT.KLCH.FL.W.0028.000000T0000Z-140903T1800Z/ /LCHL1.1.ER.140831T1800Z.140901T1800Z.140903T0600Z.NO/ 1033 AM CDT SUN AUG 31 2014 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR SALT WATER BARRIER. * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 AM SUNDAY THE STAGE WAS 3.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * IMPACT...AT STAGES NEAR 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. FLOODING ALSO BEGINS ON RIVER ROAD IN NORTH LAKE CHARLES. && LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309 $$
749 WGUS84 KLCH 311846 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 146 PM CDT SUN AUG 31 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA.. CALCASIEU RIVER NEAR SALT WATER BARRIER LAC019-010846- /O.CON.KLCH.FL.W.0028.000000T0000Z-140903T1800Z/ /LCHL1.1.ER.140831T2106Z.140901T1800Z.140903T0600Z.NO/ 146 PM CDT SUN AUG 31 2014 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR SALT WATER BARRIER. * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 1:30 PM SUNDAY THE STAGE WAS 3.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 4.3 FEET MONDAY AFTERNOON AND REMAIN AT A FLAT CREST THROUGH TUESDAY. * IMPACT...AT STAGES NEAR 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. FLOODING ALSO BEGINS ON RIVER ROAD IN NORTH LAKE CHARLES. && LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309 $$
259 WGUS84 KLCH 010122 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 822 PM CDT SUN AUG 31 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA.. CALCASIEU RIVER NEAR SALT WATER BARRIER LAC019-011522- /O.EXT.KLCH.FL.W.0027.000000T0000Z-140905T0600Z/ /OTBL1.1.ER.140830T0505Z.140901T1800Z.140904T0600Z.NO/ 822 PM CDT SUN AUG 31 2014 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 6:50 PM SUNDAY THE STAGE WAS 4.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 5.1 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THURSDAY MORNING. * IMPACT...AT STAGES NEAR 5.0 FEET...WATER OVER LOWEST PORTIONS OF GOOS FERRY ROAD. CARS SHOULD BE MOVED TO HIGHER GROUND. && LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314 $$ LAC019-011522- /O.CON.KLCH.FL.W.0028.000000T0000Z-140903T1800Z/ /LCHL1.1.ER.140901T0459Z.140901T1800Z.140903T0600Z.NO/ 822 PM CDT SUN AUG 31 2014 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR SALT WATER BARRIER. * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:52 PM SUNDAY THE STAGE WAS 3.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 4.3 FEET MONDAY AFTERNOON AND FALL BEELOW FLOOD EARLY WEDNESDAY MORNING. * IMPACT...AT STAGES NEAR 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. FLOODING ALSO BEGINS ON RIVER ROAD IN NORTH LAKE CHARLES. && LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309 $$
141 WGUS84 KLCH 011546 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1046 AM CDT MON SEP 1 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER NEAR SALT WATER BARRIER LAC019-020546- /O.EXT.KLCH.FL.W.0028.000000T0000Z-140902T1800Z/ /LCHL1.1.ER.140901T0835Z.140901T1800Z.140902T0600Z.NO/ 1046 AM CDT MON SEP 1 2014 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR SALT WATER BARRIER. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:29 AM MONDAY THE STAGE WAS 4.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * IMPACT...AT STAGES NEAR 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. FLOODING ALSO BEGINS ON RIVER ROAD IN NORTH LAKE CHARLES. && LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309 $$
275 WGUS84 KLCH 020146 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 846 PM CDT MON SEP 1 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER NEAR SALT WATER BARRIER ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA.. CALCASIEU RIVER AT OLD TOWN BAY LAC019-021546- /O.CON.KLCH.FL.W.0027.000000T0000Z-140904T1200Z/ /OTBL1.1.ER.140830T0505Z.140831T1000Z.140903T1200Z.NO/ 846 PM CDT MON SEP 1 2014 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM MONDAY THE STAGE WAS 4.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY WEDNESDAY MORNING. * IMPACT...AT STAGES NEAR 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. && LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314 $$ LAC019-021546- /O.EXT.KLCH.FL.W.0028.000000T0000Z-140903T0000Z/ /LCHL1.1.ER.140901T0835Z.140901T1905Z.140902T1200Z.NO/ 846 PM CDT MON SEP 1 2014 ...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR SALT WATER BARRIER. * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:19 PM MONDAY THE STAGE WAS 3.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER MIDNIGHT TOMORROW. * IMPACT...AT STAGES NEAR 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. FLOODING ALSO BEGINS ON RIVER ROAD IN NORTH LAKE CHARLES. && LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Aug 30, 8:52 AM CDT, 44 minutes earlier.
Area forecast discussion, Aug 30, 8:52 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
852 AM CDT SAT AUG 30 2014
.UPDATE...
RAINS AND GETTING FOCUSED INTO SE TX AND SRN LA. A FLOOD WATCH AND
WARNINGS HAVE BEEN POSTED. FLASH FLOOD WARNING FOR EVANGELINE....
ALLEN...SE BEAUREGARD...EASTERN CALCASIEU... AND JEFFERSON DAVIS
PARISHES THROUGH THE NOON HOUR.
&&
.PREV DISCUSSION... /ISSUED 750 AM CDT SAT AUG 30 2014/
AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE...TROPICAL MOISTURE
CONTINUING TO FEED WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS
THIS MORNING. WILL LIKELY SEE DRIER AIR MOVE IN FROM THE WEST THIS
AFTERNOON. UNTIL THEN...IFR AND MVFR WILL BE THE DOMINANT
CONDITIONS IN THE TAFS. RAPID CHANGES WILL CONTINUE TO MAKE IT
CHALLENGING THROUGH THE MORNING AND EARLY AFTERNOON BEFORE FINALLY
STABILIZING.
PREV DISCUSSION... /ISSUED 523 AM CDT SAT AUG 30 2014/
SYNOPSIS...TROPICAL MOISTURE WILL STREAM INTO OUR AREA THROUGH A
WEAKNESS IN THE UPPER RIDGE. PRECIP WATER VALUES EXPECTED WITH OVER
2 STANDARD DEVIATIONS FROM NORMAL INTO EARLY THIS AFTERNOON. THIS
WILL RESULT IN LOCALLY HEAVY RAINFALL WITH FLOODING POSSIBLE. A
FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING.
SHORT TERM...THE EURO LOOKS BEST ON HANDLING THIS MOISTURE OUT OF
THE TROPICS WITH THE ASSOCIATED RAINFALL. THERE IS A SLIGHT RISK
FOR EXCESSIVE RAINFALL OVER THE FORECAST AREA TODAY. NUMEROUS
SHOWERS SHOULD HOLD TEMPS WELL BELOW CLIMO AND SHOULD NOT REACH
ANY HIGHER THAN THE UPPER 80S TODAY. GOOD UPPER LEVEL DIVERGENCE
THROUGH TODAY AND INTO TONIGHT SHOULD HELP THE RAINFALL PROCESS.
LONG TERM...A RIGHT REAR QUADRANT OF THE POLAR AND SUBTROPICAL
JET WILL LIKELY CREATE ENOUGH AGEOSTROPHIC LIFTING FOR THUNDERSTORMS
OVER THE NORTHERN PORTION OF THE FORECAST AREA ON SUNDAY. THE
SUBTROPICAL BERMUDA RIDGE IS EXPECTED TO BUILD WESTWARD INTO EAST TEXAS
LATER ON SUNDAY WITH DRIER AIR AND MORE STABLE CONDITIONS. LABOR
DAY IS LOOKING GOOD WITH ONLY A MINIMAL CHANCE OF SHOWERS.
RAIN CHANCES DECREASE AFTER TUESDAY AS THE UPPER LEVEL RIDGE
CONTINUES TO BUILD OUT OF THE EAST.
HYDROLOGY...EXPECTING NEARLY 3 INCHES OF AREAL AVERAGE RAINFALL
INTO THIS EVENING. LOCALLY UP TO 5 INCHES WILL BE POSSIBLE. A
FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY EVENING.
SWEENEY
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 82 77 89 78 90 / 100 50 20 10 20
KBPT 81 76 90 78 90 / 100 50 30 10 30
KAEX 81 76 90 74 92 / 100 50 20 10 20
KLFT 85 75 91 77 91 / 100 50 20 10 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...EAST
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION...VERNON...WEST CAMERON.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
JEFFERSON...ORANGE.
GM...NONE.
&&
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSLAKECHARLES
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES
&&Hazardous weather outlook, Aug 30, 5:56 AM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 556 AM CDT SAT AUG 30 2014 GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215- 216-259>262-311100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 556 AM CDT SAT AUG 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WITH HEAVY RAINFALL EXPECTED TODAY AND INTO TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT. 3 TO 5 INCHES OF RAIN WILL BE POSSIBLE BY THIS EVENING. ISOLATED AMOUNTS UP TO 6 INCHES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN CHANCES WILL TAPER OFF SUNDAY AND LABOR DAY AS HIGH PRESSURE BEGINS TO BUILD IN FROM THE EAST. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED, REPORTS OF FLOODING AND ROAD CLOSURES WILL BE GREATLY APPRECIATED. GMZ450-452-455-470-472-475-311100- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 556 AM CDT SAT AUG 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE A FEW GUSTS IN EXCESS OF 30 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS SHOULD TAPER OFF BY MONDAY. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED, REPORTS OF STRONG WINDS FROM RIGS AND VESSELS ASSOCIATED WITH THUNDERSTORMS WILL BE GREATLY APPRECIATED. SWEENEY
In the hours before
Local storm report, Aug 30, 6:22 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
622 AM CDT SAT AUG 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
08/30/2014 CALCASIEU LA NWS EMPLOYEE
NWS EMPLOYEE REPORTS APPROX 8 INCHES OF WATER ON ROAD
ALONG COUNTRY CLUB ROAD BETWEEN LAKE ST AND MCNEESE ST.
&&
DJONESLocal storm report, Aug 30, 8:31 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
831 AM CDT SAT AUG 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
08/30/2014 CALCASIEU LA NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTS A CAR SUBMERGED IN A DITCH
AT THE I-210/NELSON RD ON RAMP. EMPLOYEE ALSO REPORTS
APPROX ONE FOOT OF WATER AT THE ON RAMP OF I-210 AND RYAN
ST. VEHICLES ARE UNABLE TO PASS. EMPLOYEE ALSO REPORTS
APPROX 8 INCHES OF WATER ON THE ROAD AT THE INTERSECTION
OF COLLEGE AND COMMON STREETS.
&&
DJONESLocal storm report, Aug 30, 8:32 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
832 AM CDT SAT AUG 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM FLASH FLOOD KINDER 30.49N 92.85W
08/30/2014 ALLEN LA TRAINED SPOTTER
STORM SPOTTER REPORTS 1-2 INCHES OF WATER ON SECONDARY
ROADS IN KINDER.
&&
DJONESLocal storm report, Aug 30, 9:01 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
901 AM CDT SAT AUG 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
08/30/2014 CALCASIEU LA BROADCAST MEDIA
KATC REPORTS I-10 AT MILE MARKER 29 AND I-210 AT THE NEW
CONSTRUCTION AREA IS FLOODED.
&&
DJONESLocal storm report, Aug 30, 9:06 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
906 AM CDT SAT AUG 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
08/30/2014 CALCASIEU LA NWS EMPLOYEE
NWS EMPLOYEE REPORTS WATER IN A HOME ONE BLOCK NORTH OF
IMPERIAL HEALTH CENTER AT NELSON RD.
&&
DJONESSpecial weather statement, Aug 30, 9:34 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
934 AM CDT SAT AUG 30 2014
LAZ073-TXZ215-301530-
JEFFERSON TX-WEST CAMERON LA-
934 AM CDT SAT AUG 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR CAMERON PARISH...SIGNIFICANT
WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 1030 AM CDT...
AT 931 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES WEST OF SABINE PASS...MOVING EAST AT 20
MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SEA RIM
STATE PARK...SABINE PASS AND JOHNSONS BAYOU.
THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 40 TO 50 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 2977 9423 2990 9389 2989 9389 2984 9390
2983 9393 2984 9394 2978 9392 2982 9388
2984 9381 2995 9377 3000 9364 2975 9356
2972 9376 2966 9386 2967 9403 2963 9417
TINGLERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 9:00 PM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 39 hr |
| Aug 30, 4:47 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 43 min |
| Aug 30, 4:58 AM CDT | Areal Flood Advisory | LCH | Calcasieu | 2 hr |
| Aug 30, 5:57 AM CDT | Areal Flood Advisory | LCH | Allen, Jefferson Davis | 93 min |
| Aug 30, 7:10 AM CDT | Areal Flood Advisory | LCH | Allen, Calcasieu, Cameron, Jefferson Davis | 110 min |
| Aug 30, 8:11 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis | 4 hr |
| Aug 30, 8:47 AM CDT | Areal Flood Advisory | LCH | Acadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 118 min |
| Aug 30, 8:55 AM CDT | Areal Flood Advisory | LCH | Avoyelles, Evangeline, Rapides, Vernon | 110 min |
| Aug 30, 9:29 AM CDT | Special Marine Warning | LCH | 2 hr | |
| Aug 30, 9:35 AM CDT | Special Marine Warning | LCH | 55 min | |
| Aug 30, 9:36 AM CDT | River Flood Warning | LCH | Calcasieu | 6 days |
| Aug 30, 9:39 AM CDT | Special Weather Statement | LCH | Iberia, St. Mary | 36 min |
| Aug 30, 9:46 AM CDT | River Flood Watch | LCH | Allen | 3 days |
| Aug 30, 9:46 AM CDT | River Flood Watch | LCH | Allen | 4 days |
| Aug 30, 10:09 AM CDT | Special Weather Statement | LCH | Vermilion | 36 min |
| Aug 30, 10:42 AM CDT | Areal Flood Advisory | LCH | Acadia, Evangeline, Iberia, Lafayette, Saint Landry, Saint Martin and 1 more | 2 hr |
| Aug 30, 10:46 AM CDT | Areal Flood Advisory | LCH | Avoyelles, Rapides, Vernon | 119 min |
| Aug 30, 11:23 AM CDT | Special Marine Warning | LCH | 2 hr | |
| Aug 30, 12:09 PM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis | 6 hr |
| Aug 30, 12:40 PM CDT | Areal Flood Advisory | LCH | Acadia, Evangeline, Lafayette, Saint Landry, Vermilion | 3 hr |
| Aug 30, 12:45 PM CDT | Areal Flood Advisory | LCH | Iberia, Saint Martin, St. Mary | 3 hr |
| Aug 30, 1:44 PM CDT | Special Marine Warning | LCH | 91 min | |
| Aug 30, 3:06 PM CDT | Special Marine Warning | LCH | 114 min | |
| Aug 30, 3:26 PM CDT | Areal Flood Advisory | LCH | Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 3 hr |
| Aug 30, 5:03 PM CDT | Special Marine Warning | LCH | 57 min | |
| Aug 30, 5:47 PM CDT | Areal Flood Warning | LCH | Allen, Calcasieu, Jefferson Davis | 12 hr |
| Aug 30, 6:43 PM CDT | Special Marine Warning | LCH | 62 min |
Nearby
River Flood Warnings in Louisiana, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.